MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70920-71
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time product has not yet been returned.An extended investigation has been performed for the reported complaint and it has been determined that there was no indication that the product did not meet specification.The dhrs (device history review) for the freestyle freedom lite meter were reviewed and the dhrs showed the freestyle freedom lite meter passed all tests prior to release.The dhrs (device history review) for the freestyle strips were reviewed and the dhrs showed the freestyle strips passed all tests prior to release.Retain testing was performed for freestyle strips and all units performed in specification and passed.If the product is returned, a physical investigation will be performed and a follow-up report submitted.The date of event is unknown.The date entered is the date reported as "2weeks ago." all pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reported receiving an error message on the display of his adc blood glucose meter after blood sample was applied on the strip and was therefore unable to test.Customer further reported that he experienced a medical event and was rushed to hospital as his glucose levels were 585 mg/dl on an unspecified meter.No further information was provided as customer refused to continue troubleshooting.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
The reported meter (b)(6) and test strips have been returned and investigated.Visual inspection has been performed and contamination on the returned strips was observed.The meter was powered on with a button and with strip insertion.Meter advanced to the apply sample screen.Control solution testing with known good strips has been performed and no issues were observed.All results were within range specification.No malfunction or product deficiency was identified.Therefore, the issue is not confirmed.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE FREEDOM LITE
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key12050077
Report Number2954323-2021-73451
Device Sequence Number11824778
Product Code NBW
UDI-Device Identifier00699073710260
UDI-Public00699073710260
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K092602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2022
Device Model Number70920-71
Device Catalogue Number71026
Device Lot Number1142090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient Weight100